Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have general anxiety disorder. High BP and sleeplessness. On lexotanil. Deal with anxiety and BP?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I am male .My age is 37 weight 110 kg height 170 cm I suffered from general anxiety diorder I think always about death diseases scared matters I have problem in sleeping I can not sleep easily and I wake up early and I stay tired also when I go to hospital my blood pressure get high because I got tension of the place I went to doctor he gave me seroxat 20 mg 2 tablets one morning and one at night also lexotanil 3 mg 2 tablets one afternoon and one before sleeping do you have other medicine which more effective with GAD especially for sleeping improvement and how could I control my blood pressure at hospital .what about reducing weight and doing exercise are they good for GAD and for high blood pressure at hospital
Posted Tue, 22 May 2012 in Anxiety and Stress
Answered by Dr. Ashish Mittal 3 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Your current treatment is good. Seroxat contain paroxetine (SSRI: selective serotonin reuptake inhibitors) and lexotanil contain bromazepam (Benzodiazepines group). Generalized anxiety disorder occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter.

In drug treatment two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) are used. SSRI takes around 3-4 weeks to show its effect. Non drug treatment like cognitive behaviour therapy (form of psychotherapy) also takes weeks to show its effect.

At initiation of treatment usually single ssri is used in low doses and doses are increased over a period, considering patient tolerability. In initial 1-2 week ssri usually increase symptoms of anxiety, for that we give benzodiazepines for short duration to resolve it.

Considering your case following information will help you:
-Your medicine is good and one of the best available currently.
-Drug take 4-6 weeks to show its full effects, so do not change drug, as new drug will further take 4-6 weeks to show effects.
-For sleep problem you can request your physician to add some extra medicine. According to medical guidelines we are not permitted here to write name of psychiatric medicine as in some cases it may lead to harmful use.
-If your BP is still raised, then it may be unrelated to anxiety. So monitor your BP daily and if it is raised then request your physician for anti hypertensive treatment.
-Exercise and weight loss help. So stop sweet and fat intake. Do aerobic exercise 30-60 min per day. Write your weight and food intake in diary daily.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Have general anxiety disorder. High BP and sleeplessness. On lexotanil. Deal with anxiety and BP? 41 minutes later
thanks doctor for your reply, I had these medicines 4 years ago and continuous until now are they effective for such period or they should be replaced by long term medicines
are there physician medicines for high blood pressure or they are related to XXXXXXX doctors
Answered by Dr. Ashish Mittal 9 hours later
Hello again,

Thanks for follow up,

Usually medicines like Seroxat (SSRI) are effective for years. I also mentioned that they are used for long term for years or may be life long in some cases.

But bromazepam (Benzodiazepines group) is used only for short duration 1-2month as it loose its effect on long term use because development of tolerance and may also lead to dependence on it.

In your case causes of recurrence of anxiety may be:
-Current stress in life
-Any concurrent medical illness: like hypertension. It should be investigated by general medicine physician and treated.
-Thyroid dysfunction: get thyroid hormonal assay done
-Long term bromazepam (Benzodiazepines group) use.

Apart from that follow my advice, as given in primary reply, which will help you greatly.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor